MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, but the best estimate date is between (b)(6) 2017 and (b)(6) 2017.If explanted; give date: unknown, an exact date was not provided but the patient stated that it was (b)(6) 2018.It was indicated that the device was discarded; therefore a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A report was received from a female patient who had a zxt150 23.5 intraocular lens (iol) implanted into her right eye (od) on (b)(6) 2017.The patient reported some issues to the surgeon about 1-2 weeks post implantation.It was noted that her distant vision was fine with 20/20, but she felt like she was looking through a "saran wrap".The patient used glasses for near vision.She was complaining of seeing spikes from light sources.There was also a ghosting issue, while reading.However, the patient could read without any issues when she used her glasses.Reportedly, the patient saw no improvement regarding her visual issues during the time the lens was implanted.Moreover, the symptoms made driving difficult.The lens was explanted and a new lens implanted (model and diopter unknown) by a second surgeon.The patient commented that the explanting surgeon would not have selected a multifocal lens initially, based on the patient's previous history with lasik surgery in od.With the replacement lens, the patient's symptoms disappeared.Additional information was received and it was learnt that the incision was not enlarged to remove the lens and there were no injuries during the explant procedure.The explanted lens was discarded by the surgeon.No additional information provided.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7569733
Report Number9614546-2018-00537
Device Sequence Number1979849
Product Code MFK
UDI-Device Identifier05050474605275
UDI-Public(01)05050474605275(17)210804
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/04/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U235
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2018
Initial Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;